Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 612, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2011, 6:27 AM CDT for 5 counties in Arkansas. It was in force for 48 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:27 AM CDT (11:27 UTC)
- Expired
- Jun 28, 2011, 7:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 151 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:30 AM CDT | TSTM WND DMG | Imboden, AR | SEVERAL TREES DOWN AND POWER LINES DOWN. LARGE TREE FELL ON HOME. |
| Jun 28, 6:43 AM CDT | TSTM WND DMG | Imboden, AR | SEVERAL TREES DOWN AND POWER LINES DOWN. |
| Jun 28, 6:45 AM CDT | TSTM WND DMG | Black Rock, AR | TREE DOWN ON OBSERVERS HOUSE ON 8TH STREET AND MAIN STREET. TREES DOWN AROUND NEIGHBORHOOD. |
| Jun 28, 6:45 AM CDT | TSTM WND DMG | Pocahontas, AR | SEVERAL TREES DOWN AND A 6 FOOT FENCE BLOWN OVER. |
| Jun 28, 6:45 AM CDT | HAIL 1 | Pocahontas, AR | QUARTER SIZED HAIL IN POCAHONTAS |
| Jun 28, 6:56 AM CDT | TSTM WND DMG | 1 N Imboden, AR | TREES FALLEN OVER HWY 63 NORTH OF IMBODEN. |
| Jun 28, 7:15 AM CDT | TSTM WND GST 69 | Walnut Ridge, AR | WIND GUST MEASURED AT ASOS SITE IN WALNUT RIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:17 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2004 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS54 KMEG 281127
SVRMEG
ARC021-031-055-075-121-281215-
/O.NEW.KMEG.SV.W.0612.110628T1127Z-110628T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
627 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 715 AM CDT
* AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MAYNARD TO IMBODEN
TO STRAWBERRY...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF DONIPHAN TO 9 MILES WEST OF POCAHONTAS TO 11 MILES SOUTHWEST OF
LAKE CHARLES STATE PARK...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...BONO...CORNING...HOXIE...POCAHONTAS...WALNUT RIDGE...
CROWLEYS RIDGE STATE PARK...LAKE CHARLES STATE PARK AND LAKE
FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3622 9133 3625 9125 3637 9129 3639 9132
3649 9137 3650 9028 3589 9063 3590 9136
TIME...MOT...LOC 1127Z 270DEG 40KT 3650 9088 3626 9106
3598 9123
$$1 follow-up statement
786
WWUS54 KMEG 281159
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
659 AM CDT TUE JUN 28 2011
ARC021-031-055-075-121-281215-
/O.CON.KMEG.SV.W.0612.000000T0000Z-110628T1215Z/
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
659 AM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR LAWRENCE...WESTERN GREENE...RANDOLPH...WESTERN CLAY AND NORTH
CENTRAL CRAIGHEAD COUNTIES...
AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PALATKA TO O'KEAN TO 7 MILES
SOUTHWEST OF DOROTHY...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF CORNING TO 10 MILES NORTHWEST OF CROWLEYS RIDGE STATE
PARK TO 8 MILES SOUTHWEST OF BONO...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK ROCK...
BONO...CORNING...HICKORIA...HOXIE...POCAHONTAS...POWHATAN...
SEDGWICK...SMITHVILLE...WALNUT RIDGE...ELM STORE...ELEVEN POINT...
WARM SPRINGS AND PITMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3622 9133 3625 9125 3637 9129 3639 9132
3649 9137 3650 9028 3589 9063 3590 9136
TIME...MOT...LOC 1158Z 270DEG 40KT 3647 9062 3615 9071
3584 9086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:10 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 2:10 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 210 AM CDT TUE JUN 28 2011 .DISCUSSION... A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TODAY AND BRING THE BEST CHANCE FOR RAIN FOR THE UPCOMING WEEK. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS STRETCHES FROM MIDDLE KENTUCKY INTO EXTREME SOUTHEAST MISSOURI. SOME ADDITIONAL SHOWERS HAVE POPPED UP OVER PORTIONS OF NORTHWEST TENNESSEE. MODELS INDICATE THAT ADDITIONAL ACTIVITY WILL BLOSSOM FURTHER WEST ALONG THE FRONT BY 12Z. THUS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL SHOULD SEE SOME DEVELOPMENT OCCUR OVER THE NEXT 1 TO 3 HOURS. FRONT WILL CONTINUE SINKING SOUTH AND BY 12Z EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO BE OCCURRING ALONG AND AHEAD OF THE FRONT AS THE FRONT INTERACTS WITH DAYTIME HEATING. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HIGHS WILL LIKELY BE COOLER TODAY WITH A LOT OF LOCATIONS POSSIBLY SEEING HIGHS IN THE MID TO UPPER 80S THANKS TO CLOUDS AND RAIN. WARMEST TEMPERATURES WILL OCCUR IN NORTH MISSISSIPPI WHERE THEY WILL HAVE A LITTLE LONGER TO WARM UP BEFORE THE FRONT MOVES INTO THE REGION. HIGHS IN NORTH MISSISSIPPI WILL LIKELY BE IN THE MID 90S. SOME SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR INTO THE EVENING ACROSS NORTH MISSISSIPPI BUT SHOULD DIE DOWN IN COVERAGE BY MIDNIGHT. WEDNESDAY THROUGH THE END OF THE FORECAST...UPPER RIDGE WILL GRADUALLY BUILD FROM THE SOUTHERN PLAINS INTO THE MID-MISSISSIPPI VALLEY. THE RIDGE WILL INTENSIFY BY THE END OF THE WEEK AND BY THE WEEKEND...THE CENTER OF THE RIDGE WILL GRADUALLY START SINKING SOUTH INTO THE MIDSOUTH. THE RIDGE WILL ALLOW FOR DRY CONDITIONS THROUGH THE PERIOD. HIGHS WILL GRADUALLY WARM EACH DAY AND BY THE END OF THE WEEK INTO THE BEGINNING OF THE WEEKEND...READINGS WILL BE IN THE UPPER 90S AND POSSIBLY APPROACHING THE CENTURY MARK. LOWS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES. NORTHEAST WINDS WILL ALLOW DEWPOINTS TO MIX DOWN INTO THE LOWER TO MID 60S THROUGH AT LEAST THURSDAY. HOWEVER BY FRIDAY THROUGH THE WEEKEND...MOISTURE WILL RETURN AS SFC WINDS TURN AROUND TO THE SOUTH. THIS WILL ALLOW DEWPOINTS TO REACH INTO THE LOWER 70S THUS HEAT ADVISORIES MAY BECOME NECESSARY BY THE END OF THE WEEK INTO THE WEEKEND. BY MONDAY...THE GFS IS INDICATING THE RIDGE MAY WEAKEN SOME WHICH MAY ALLOW FOR SOME DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP. WILL KEEP A 20 POP OTHERWISE WILL CONTINUE WITH A DRY FORECAST FROM WEDNESDAY THROUGH SUNDAY. KRM && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR MOST OF THE FORECAST PERIOD. SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE REGION STARTING OVERNIGHT AND CONTINUING THROUGH EARLY TUESDAY EVENING AS A COLD FRONT MOVES THROUGH THE FORECAST AREA. WINDS WILL BE LIGHT SOUTH OVERNIGHT AND GRADUALLY SHIFT TO THE SOUTHWEST AT 5 TO 10 KNOTS TUESDAY MORNING AND EVENTUALLY TO THE NORTHWEST IN THE AFTERNOON AFTER THE COLD FRONT PASSES. WINDS WILL BECOME NORTHEAST AFTER SUNSET TUESDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... MEM 91 73 92 71 / 60 10 10 0 MKL 87 66 90 61 / 60 10 10 0 JBR 89 69 93 68 / 40 10 0 0 TUP 94 70 91 64 / 60 20 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 28, 3:19 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT TUE JUN 28 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH TODAY AS A COLD FRONT MOVES INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA BY LATER THIS WEEK INTO THIS WEEKEND AS INCREASING HUMIDITY VALUES COMBINE WITH VERY HOT TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE ENTIRE MIDSOUTH. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:46 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 44 min |
| Jun 28, 6:46 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 29 min |
| Jun 28, 6:52 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Lawrence, Poinsett | 23 min |
| Jun 28, 7:13 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 47 min |
| Jun 28, 7:16 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 29 min |
| Jun 28, 7:44 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 46 min |
| Jun 28, 7:48 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 42 min |
| Jun 28, 8:10 AM CDT | High Wind Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more | 58 min |
| Jun 28, 8:13 AM CDT | Special Weather Statement | MEG | Phillips | 32 min |
| Jun 28, 8:27 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 28, 8:30 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 45 min |
| Jun 28, 8:46 AM CDT | Special Weather Statement | MEG | Phillips | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.